MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ VAGINAL PANEL; VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ VAGINAL PANEL; VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM
Catalog Number 443712
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of bd max¿ vaginal panel, a trichomonas vaginalis (tv) false positive patient result was obtained.An e-swab vaginal sample was collected and sent to an independent lab where quantstudio vaginal panel was tv negative.Second specimen was collected and tested and also gave tv negative results.There was no report of patient impact.
 
Additional Manufacturer Narrative
D.2.Additional medical device types: nsu, ouy, pqa.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results when using the bd max vaginal panel kit (ref.(b)(4)) kit lot 5262896 was performed by the review of manufacturing records and by the complaint's history review.The review of quality control records of bd max vaginal panel lot 5262896 revealed no anomalies that could explain the customer¿s discrepant results.Customer reported a suspected false positive result for the trichomonas vaginalis (tv) target while using the bd max¿ vaginal panel, kit lot 5262896.A same day e swab was sent at an external laboratory and yielded negative results for all targets.Two weeks later, a second specimen from the same patient was tested on the same bd max instrument using the same bd max vaginal panel kit lot and again produced a positive tv result, while testing at the external laboratory remained negative for all targets.Despite multiple attempts made to receive information, no data was available for the investigation.Without data, bd is unable to identify the cause of the customer issue.The customer later reported that the issue was with the other lab results but did not specify the cause.According to the instruction for use, erroneous test results may occur from improper specimen collection, handling or storage, technical error, sample mix-up or because the number of organisms in the sample is below the analytical sensitivity of the assay.As with all pcr-based tests, extremely low levels of target below the limit of detection of the assay may be detected, but results may not be reproducible.It must also be noted that limit of detection can vary between different assays and testing methods.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max vaginal panel kit lot 5262896.Overall, based on the review of manufacturing records and complaints history review, no bd max vaginal panel kit reagent related issue is suspected.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action since no new hazard was identified.
 
Event or Problem Description

Brand Name
BD MAX¿ VAGINAL PANEL
Common Device Name
VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24808052
Report Number3007420875-2026-00082
Device Sequence Number9620735
Product Code OOI
UDI-Device Identifier00382904437121
UDI-Public(01)00382904437121(17)260922(10)5262896
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K201017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/22/2026
Device Catalogue Number443712
Device Lot Number5262896
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date04/07/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown